# SDR 98ZZZX2698

- Difficulty date: April 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont O470R
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Snap Ring
- Part number: 629104
- Condition: Misinstalled
- Location: Crankshaft
- Stage of operation: IN
- How discovered: O
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

THE ENGINE WHICH CONTAINED THESE PARTS WAS SHIPPED DIRECTLY FROM TCM AFTER REMANUFACTURE.  UPON DISASSEMBLY, FOUND THE CRANKSHAFT COUNTERWEIGHT PIN SNAP RINGS WERE INSTALLED WITH THE SMOOTH ROUNDED SIDE TO THE OUTSIDE.  THE O-470 OVERHAUL MANUAL (72-50-07 PARA D) SPECIFICALLY STATES THE RETAINING RING IS TO BE INSTALLED 'WITH THE FLAT OR ROUGH SIDE OF THE RETAIING RING TO THE OUTSIDE'.  ALSO, ONE OF THE SNAP RINGS WAS NOT SEATED IN THE RETAINING RING GROOVE.  THIS CONDITION, IF NOT DETECTED, WOULD CAUSE A CATASTROPHE.
